MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TCS STRAIGHT NO 6 HEX DRIVER

TITAN SPINE, LLC ENDOSKELETON® TCS STRAIGHT NO 6 HEX DRIVER
Catalog Number 5210-1004
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a retrospective medical device report for a complaint on the subject device.It was determined this complaint required a medical device report after a review of medical device report determination procedures.Patient information is not available for this report.A review of the device history records was performed for the subject device.The review revealed there were no anomalies or discrepancies were noted within the device history records for the product of the subject device lot.All records showed product met specifications and passed the incoming inspection.The subject device is an instrument and is not implanted or explanted.The tip of the subject device sheared off of the instrument during the surgical procedure as the subject device was attempting to engage and seat the tcs bone screw.A recall was initiated in february 2015 to return and quarantine subject instrument lot.Through capa investigations, it was determined the no 6 hexalobular driver design was deficient.510(k) (b)(4) was submitted and approved to change the hexalobular size to a no 8.
 
Event or Problem Description
The driver tip sheared off inside the screw head at the point of contact with the hex drive feature.The tip of the driver was removed from the screw using a needle nose pliers.Procedure was completed with no injury or adverse effect to the patient as a result of the malfunction.

Brand Name
ENDOSKELETON® TCS STRAIGHT NO 6 HEX DRIVER
Common Device Name
HEX DRIVER
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. ste a
mequon WI 53092
MDR Report Key5397013
Report Number3006340236-2015-00014
Device Sequence Number10787930
Product Code HXX
UDI-Device IdentifierM682521010040
UDI-Public+M682521010040/$G150101N
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Report Date (Section B) 01/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5210-1004
Device Lot NumberG150101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2015
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
9099519-02/18/2015-001-R
Patient Sequence Number1